Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 16, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Aug 4, 2011, 3:58 AM EDT for 4 counties in New York; Greater Bridgeport Planning Region, Connecticut. It took effect at Aug 4, 2011, 11:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2011, 3:58 AM EDT (07:58 UTC)
- In effect from
- Aug 4, 2011, 11:00 AM EDT
- Expired
- Aug 4, 2011, 5:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Bronx County, NY, Nassau County, NY, Queens County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692 WHUS41 KOKX 040758 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 358 AM EDT THU AUG 4 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS AFTERNOON... CTZ009-NYZ071-073-176-177-041800- /O.NEW.KOKX.CF.S.0016.110804T1800Z-110804T2100Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 358 AM EDT THU AUG 4 2011 * LOCATIONS...WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...1 TO 1 1/2 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE THIS AFTERNOON. * IMPACTS...TIDES JUST REACHING MINOR COASTAL FLOODING BENCHMARKS. $$ NYZ178-179-041800- /O.NEW.KOKX.CF.S.0016.110804T1500Z-110804T1800Z/ SOUTHERN QUEENS-SOUTHERN NASSAU- 358 AM EDT THU AUG 4 2011 * LOCATIONS...SOUTH SHORE BAYS OF QUEENS AND NASSAU COUNTIES. * TIDAL DEPARTURES...1 TO 1 1/2 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE EARLY THIS AFTERNOON. * IMPACTS...TIDES JUST REACHING MINOR COASTAL FLOODING BENCHMARKS. $$
2 follow-up statements
673 WHUS41 KOKX 041353 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 953 AM EDT THU AUG 4 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS AFTERNOON... CTZ009-NYZ071-073-176-177-042100- /O.CON.KOKX.CF.S.0016.110804T1800Z-110804T2100Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 953 AM EDT THU AUG 4 2011 * LOCATIONS...WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...1 TO 1 1/2 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE THIS AFTERNOON. * IMPACTS...TIDES JUST REACHING MINOR COASTAL FLOODING BENCHMARKS. $$ NYZ178-179-041800- /O.CON.KOKX.CF.S.0016.110804T1500Z-110804T1800Z/ SOUTHERN QUEENS-SOUTHERN NASSAU- 953 AM EDT THU AUG 4 2011 * LOCATIONS...SOUTH SHORE BAYS OF QUEENS AND NASSAU COUNTIES. * TIDAL DEPARTURES...1 TO 1 1/2 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE EARLY THIS AFTERNOON. * IMPACTS...TIDES JUST REACHING MINOR COASTAL FLOODING BENCHMARKS. $$
636 WHUS41 KOKX 041807 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 207 PM EDT THU AUG 4 2011 ...LOCALIZED MINOR COASTAL FLOODING POSSIBLE THIS AFTERNOON... NYZ178-179-041915- /O.EXP.KOKX.CF.S.0016.000000T0000Z-110804T1800Z/ SOUTHERN QUEENS-SOUTHERN NASSAU- 207 PM EDT THU AUG 4 2011 HIGH TIDE HAS PASSED. THE COASTAL FLOOD STATEMENT HAS THEREFORE BEEN ALLOWED TO EXPIRE. $$ CTZ009-NYZ071-073-176-177-042000- /O.CON.KOKX.CF.S.0016.000000T0000Z-110804T2100Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 207 PM EDT THU AUG 4 2011 * LOCATIONS...WESTERN LONG ISLAND SOUND. * TIDAL DEPARTURES...1 TO 1 1/2 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIME OF HIGH TIDE THIS AFTERNOON. * IMPACTS...TIDES JUST REACHING MINOR COASTAL FLOODING BENCHMARKS. $$ JMC
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Aug 4, 3:57 AM EDT, 1 minute earlier.
Area forecast discussion, Aug 4, 3:57 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 357 AM EDT THU AUG 4 2011 .SYNOPSIS... WEAK LOW PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST AND TRACK WELL TO THE EAST TODAY. HIGH PRESSURE BUILDS IN FRIDAY. THE HIGH MOVES OFFSHORE FRIDAY NIGHT INTO SATURDAY. LOW PRESSURE MOVES THROUGH THE REGION SUNDAY. ANOTHER LOW APPROACHES FROM THE WEST MONDAY...AND MAY STALL BRIEFLY OVER NEW ENGLAND TUESDAY. HIGH PRESSURE BUILDS IN WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LOW PRESSURE MOVES OFF THE MID ATLANTIC COAST TODAY...AND TRACKS SOUTH OF THE AREA THROUGH THE DAY. LINGERING MID/UPPER TROUGH SWINGS EAST GIVING WAY TO BUILDING RIDGE. LEFTOVER CLOUDS THIS MORNING SHOULD GIVE WAY TO PARTIAL SUNSHINE DURING THE AFTERNOON. AN ISOLATED SHOWER IS POSSIBLE...ESPECIALLY THIS MORNING...BUT OVERALL I EXPECT CONDITIONS TO REMAIN DRY. AS FOR TEMPS...MOS BLEND YIELDS JUST BELOW NORMAL TODAY. THIS SEEMS REASONABLE GIVEN EAST FLOW AND A GOOD AMOUNT OF CLOUD COVER THROUGH MUCH OF THE DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... PARTLY CLOUDY CONDITIONS EXPECTED TONIGHT AS RIDGE BUILDS...AND SFC HIGH PRESSURE SETTLES IN. LIGHT WINDS EXPECTED...AND TEMPS SHOULD FALL TO NEAR OR JUST BELOW SEASONAL NORMALS. FOLLOWING A MOS BLEND WITH NEAR 60 INTERIOR...WITH MID TO UPPER 60S ELSEWHERE. ON FRIDAY...SFC HIGH PRESSURE MOVES OFFSHORE. PERSISTENT MID WEST RIDGE PREVAILS WITH FLOW ALOFT FLATTENING OVER THE NORTHEAST. EXPECT PARTLY TO MOSTLY SUNNY SKIES FRIDAY...WITH TEMPS COMPARABLE OR JUST ABOVE TODAY/S EXPECTED HIGHS. WITH SOUTHEAST FLOW...COASTAL LOCALES WILL REMAIN JUST BELOW NORMAL. MOST MODEL SOLUTIONS SUGGEST ISOLATED AFTERNOON SHOWERS...WITH SPOTTY LIGHT QPF OUTPUT DURING THE AFTERNOON. HOWEVER...FEEL THIS IS OVERDONE...AND WILL KEEP ANY SHOWER ACTIVITY JUST TO THE NORTH. JUST NOT ENOUGH SUPPORT FOR CONVECTIVE INITIATION...AND ATMOSPHERE COULD VERY WELL BE CAPPED. LOW TOPPED SHOWERS AT BEST. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE WILL BE OFFSHORE FRIDAY NIGHT...WITH RETURN FLOW DEVELOPING OVER THE REGION. CLOUD COVER IS EXPECTED TO INCREASE OVERNIGHT AS MOISTURE INCREASES. LOWS RANGE FROM THE MID 60S OVER INTERIOR LOWER HUDSON VALLEY/CT/EASTERN LI TO AROUND 70 OVER THE NYC METRO AREA. LOW PRESSURE AND ITS ASSOCIATED FRONTAL BOUNDARIES APPROACH FROM THE WEST SATURDAY THROUGH SATURDAY NIGHT. GFS/ECMWF SHOW A SIMILAR PATH...WITH THE LOW PASSING DIRECTLY OVERHEAD BY SUNDAY MORNING AND BECOMING STRONGER AS IT APPROACHES THE COAST. POPS INCREASE THROUGH THE SAT-SUN PERIOD FOR POTENTIAL SHOWERS/TSTMS...BUT ARE CAPPED AT CHANCE FOR NOW. NEAR-NORMAL TEMPS EXPECTED THROUGH THE WEEKEND. WEAK HIGH PRESSURE BRIEFLY VISITS EARLY MONDAY...THEN ANOTHER POTENTIAL LOW AND FRONTAL SYSTEM APPROACH FROM THE WEST. GFS SHOWS A MUCH STRONGER/ORGANIZED SYSTEM THAN ECMWF. MODEL SOLUTIONS DIVERGE MORE TUESDAY...WITH ECMWF TRACKING A WEAK LOW TO OUR SOUTH...AND THE GFS SOLUTION INDICATING A STRONGER LOW THAT BECOMES STATIONARY OVER NEW ENGLAND. WITH LOW CONFIDENCE IN THE LONG TERM...INTRODUCED SLIGHT CHANCE POPS MONDAY AND TUESDAY. DRY WEATHER EARLY WEDNESDAY WITH HIGH PRESSURE OVER THE AREA AGAIN...BUT PRECIP POSSIBLE AGAIN WEDNESDAY NIGHT WITH ANOTHER SYSTEM APPROACHING FROM THE WEST. NEAR NORMAL TEMPS CONTINUE EARLY NEXT WEEK. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... GENERALLY HIGH END MVFR/LOW END VFR IN ISOLATED -SHRA/DZ ACTIVITY EARLY THIS MORNING. MVFR CIGS LIKELY TOWARDS DAYBREAK WITH DEVELOPING EASTERLY FLOW AND A BIT OF AN INVERSION. E/NE WINDS INCREASE EARLY THIS MORNING...WITH 10 TO 15 KT ACROSS WESTERN LI SOUND TERMINALS. CIGS GRADUALLY IMPROVE TO VFR BY LATE THIS MORNING. VFR CONDITIONS THEN EXPECTED THIS AFTERNOON/EVENING...WITH WINDS GRADUALLY VEERING SE. VFR WITH LIGHT ONSHORE FLOW TONIGHT. OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY... TONIGHT...PATCHY MVFR FOG ACROSS OUTLYING TERMINALS. FRIDAY-SATURDAY...VFR. SUNDAY-MONDAY...SUB VFR POSSIBLE IN SHOWERS/TSTMS. && .MARINE... EASTERLY WINDS INCREASE THIS MORNING BEFORE DIMINISHING LATER TODAY. THIS IN RESPONSE TO LOW PRESSURE PASSING TO THE SOUTH...THEN EAST OF THE WATERS. SPEEDS OF 10 TO 20 KTS EXPECTED THIS MORNING AND INTO THE AFTERNOON OVER THE OCEAN WATERS. SEAS BUILD...BUT DO NOT EXPECT WIDESPREAD 5 FOOTERS AS WAVE WATCH III INDICATES. WILL THUS CANCEL THE SCA FOR HAZ SEAS. WINDS LIGHTEN TONIGHT AND FRIDAY AS HIGH PRESSURE SETTLES NEAR...OR JUST EAST OF THE WATERS. SUB-SCA CONDITIONS EXPECTED FRIDAY NIGHT THROUGH SATURDAY. SCA SEAS MAY DEVELOP BY LATE SUNDAY AS SOUTHERLY WINDS INCREASE AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SEAS MAY CONTINUE ABOVE 5 FT THROUGH MONDAY NIGHT. && .HYDROLOGY... NO SIGNIFICANT RAINFALL IS EXPECTED OVER THE NEXT COUPLE OF DAYS. && .TIDES/COASTAL FLOODING... WITH STILL RELATIVELY HIGH ASTRONOMICAL TIDES TODAY...WILL NEED BETWEEN 1 AND 1 1/2 FT POSITIVE TIDAL DEPARTURES FOR MINOR COASTAL FLOODING WITH THE AFTERNOON HIGH TIDES. A WEAK SURFACE LOW TRACKING SOUTH OF THE REGION WILL CREATE A MODERATE E/NE FLOW ACROSS THE REGION INTO THE AFTERNOON. THIS COULD BRING WATER LEVELS CLOSE TO MINOR BENCHMARKS ACROSS THE SOUTH SHORE BAYS OF NYC AND WESTERN LI...AND WESTERN LI SOUND. FOR NOW...ONLY EXPECT TIDE LEVELS TO JUST TOUCH MINOR COASTAL FLOODING BENCHMARKS LOCALLY FOR THE AFOREMENTIONED AREAS. WILL ISSUE A COASTAL FLOOD STATEMENT FOR THIS...BUT TRENDS WILL NEED TO BE MONITORED FOR A POSSIBLE SHORT FUSED COASTAL FLOOD ADVISORY. EASTERN WATERS OR NY HARBOR SHOULD FALL BELOW MINOR CSTL FLOODING BENCHMARKS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...PW NEAR TERM...PW SHORT TERM...PW LONG TERM...KCS AVIATION...NV MARINE...KCS/PW HYDROLOGY...PW TIDES/COASTAL FLOODING...PW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:59 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 6 hr |
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.